My Ovacome
10,781 members13,112 posts

Need some advice

Hello everyone

I hope you are all well as can be. I’m just looking for a bit of advice.

My sister finished chemo at the end of Feb 2017 and was doing well until sept where she had to have ascites drained. We all prepared for the worst but the scan showed only a slight progression but mostly stable. Her oncologist said it’s not worth starting chemo just yet so she was put on letrozole for the time being as he felt there wasn’t enough to warrant chemo yet.

The letrozole appears to be working in that there has been no more fluid build up and a ct scan his week showed no changes. However she was in hospital with a blocked bowel as they found out she was severely constipated and this was causing her lots of pain. She was given an enema which within 15 minutes started to take effect. They also found she had an infection which was successfully treated with IV antibiotics.

She is now home but has no appetite and is feeling really nauseous. The consultant has prescribed anti sickness as they think it’s the letrozole which is having side affects.

Her enema was on Thursday and she’s still having some pain and making gurgling noises, has anyone else had this?

Has anyone else had really bad side effects with letrozole? I’m really worried but the team say there is nothing. New showing on the scans.

She’s to keep taking letrozole for another 4 weeks until she sees the professor.

We are all feeling very anxious and not in a good place. Please help.

Many thanks.

4 Replies
oldestnewest

I would really recommend calling one of the specialist helplines tomorrow... The Eve Appeal, Ovacome & Target Ocarian Cancer all offer this fantastic expert advice and help Sxx

Reply

Hi, I have been taking Letrozole for a year now for breast cancer (am on this site as my Mum has OV).

Constipation is one of my main side effects & I know others get that too. I’m 52 & never had constipation before but since taking Letrozole I have to take something for it all the time otherwise I just don’t ‘go’ for days.

Nausea can also be a side effect, but a blockage is a serious event & sounds like it would be good idea to call one of the helplines. Would it be an option to try & bring the Prof apt forward?

Wishing you all the best.

Deborah

Reply

Hi

Hoping your sister is feeling more comfortable. No experience of letrozole but have had to go to A&E with suspected bowel blockage which turned out to be severe constipation . The most painful thing ever reminded me of child birth . I would defiantly speak to your sisters team / CNS and discuss how she is still feeling and ask for them to suggest some medication to stop her getting constipated . I have laxido sachets if needed , others take movicol .

Love and best wishes Kim x 💜

Reply

Thank you for your replies! They decided to give her laxido and anti sickness pills to try and help so fingers crossed

Reply

You may also like...